MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redn2197 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient had a groshong catheter implanted on (b)(6) 2020.Leakage was found at the part of the catheter out side of the patient when flushing on the following day.It was further reported that another rumen has been used for infusion.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed but the exact cause remains unknown.One 5 fr dl groshong catheter was returned for evaluation.A statlock securement device was attached to the suture wing.A second suture wing was attached to the catheter.The lumens were flushed with water using a 12 ml syringe and a leak was observed when flushing through the red hub.The leak was located in the catheter length between the two suture wings.Microscopic observation of the leak location revealed a small circumferential split which appears to have two propagating longitudinal splits.The split had an oval shape when the catheter was manipulated to observe the inner surface.The shape of the leak location suggests a sharp instrument may have contributed to the damage observed.The catheter was cut near the leak location in order to measure the catheter dimensions.The wall thickness was found to be within manufacturing specification.Since a leak was observed on the returned sample the complaint is confirmed but the exact cause of the damage remains unknown.Based on the condition of the sample returned, possible contributing factors include sharp instrument damage and damage during handling.A lot history review (lhr) of redn2197 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10314954
Report Number3006260740-2020-02671
Device Sequence Number17007152
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue Number7927505
Device Lot NumberREDN2197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1